Severe dyslipidaemia after the addition of raltegravir to a lopinavir/ritonavir-containing regimen

Emily Huesgen, Rodrigo Burgos, Debra A. Goldstein, Blake Max, Olamide D. Jarrett*

*Corresponding author for this work

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

We describe a 55-year-old HIV-1-infected male who developed severe dyslipidaemia (total cholesterol 600 mg/dl, triglycerides >5,000 mg/dl, high density lipoprotein <5 mg/dl) after raltegravir was added to his lopinavir/ritonavir-containing regimen. To our knowledge, this is the first reported case of severe dyslipidaemia associated with the addition of raltegravir to a lopinavir/ritonavir-based regimen, suggestive of a possible drug interaction. The lipid profile quickly normalized following discontinuation of lopinavir/ritonavir and continuation of raltegravir, suggesting that lopinavir/ritonavir was the primary driver for the adverse event. With increasing interest in nucleoside-sparing regimens, knowledge of clinically significant adverse events such as this is important for HIV clinicians when selecting regimens for patients with highly resistant virus or drug tolerability issues.

Original languageEnglish (US)
Pages (from-to)1385-1388
Number of pages4
JournalAntiviral Therapy
Volume17
Issue number7
DOIs
StatePublished - Dec 10 2012

ASJC Scopus subject areas

  • Pharmacology
  • Pharmacology (medical)
  • Infectious Diseases

Fingerprint Dive into the research topics of 'Severe dyslipidaemia after the addition of raltegravir to a lopinavir/ritonavir-containing regimen'. Together they form a unique fingerprint.

  • Cite this